Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Analysis of a finite element method for pressure/potential formulation of elastoacoustic spectral problems

Authors: Alfredo Bermúdez and Rodolfo Rodríguez
Journal: Math. Comp. 71 (2002), 537-552
MSC (2000): Primary 65N25, 65N30; Secondary 70J30, 74F10, 76Q05
Published electronically: September 17, 2001
MathSciNet review: 1885614
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A finite element method to approximate the vibration modes of a structure enclosing an acoustic fluid is analyzed. The fluid is described by using simultaneously pressure and displacement potential variables, whereas displacement variables are used for the solid. A mathematical analysis of the continuous spectral problem is given. The problem is discretized on a simplicial mesh by using piecewise constant elements for the pressure and continuous piecewise linear finite elements for the other fields. Error estimates are settled for approximate eigenvalues and eigenfrequencies. Finally, implementation issues are discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N25, 65N30, 70J30, 74F10, 76Q05

Retrieve articles in all journals with MSC (2000): 65N25, 65N30, 70J30, 74F10, 76Q05

Additional Information

Alfredo Bermúdez
Affiliation: Departamento de Matemática Aplicada, Universidade de Santiago de Compostela, 15706 Santiago de Compostela, Spain

Rodolfo Rodríguez
Affiliation: Departamento de Ingeniería Matemática, Universidad de Concepción, Casilla 160-C, Concepción, Chile

PII: S 0025-5718(01)01335-7
Keywords: Finite element spectral approximation, elastoacoustic vibrations
Received by editor(s): April 13, 1999
Received by editor(s) in revised form: August 14, 2000
Published electronically: September 17, 2001
Additional Notes: The first author was supported by DGESIC project PB97-0508 (Spain)
The second author was supported by FONDECYT No. 1.990.346 and FONDAP in Applied Mathematics (Chile)
Article copyright: © Copyright 2001 American Mathematical Society